Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2006, 3:55 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2006, 3:55 PM MDT (21:55 UTC)
- Expired
- Jun 12, 2006, 4:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 16 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:22 PM MDT | HAIL 0.75 | 7 S Denver Intl Airport, CO | STORM CHASER ON I-70 1 MILE EAST OF E470 |
| Jun 12, 4:22 PM MDT | HAIL 0.75 | 9 S Denver Intl Airport, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -525 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 122155 SVRBOU COC001-005-122245- /O.NEW.KBOU.SV.W.0052.060612T2155Z-060612T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 355 PM MDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO SOUTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL AURORA...OR ABOUT 11 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB...WATKINS...MANILA VILLAGE...ARAPAHOE PARK...NORTHEASTERN CENTENNIAL AND AURORA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3976 10482 3958 10487 3958 10448 3980 10448 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 122231 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 430 PM MDT MON JUN 12 2006 COC001-005-122245- /O.CON.KBOU.SV.W.0052.000000T0000Z-060612T2245Z/ ARAPAHOE CO-ADAMS CO- 430 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTH CENTRAL ADAMS AND WESTERN ARAPAHOE COUNTIES... AT 430 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF WATKINS...OR ABOUT 16 MILES EAST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB...WATKINS...MANILA VILLAGE...ARAPAHOE PARK...NORTHEASTERN CENTENNIAL AND AURORA. AT 422 PM MDT...A SPOTTER REPORTED PENNY SIZED HAIL FALLING ON INTERSTATE 70...1 MILE EAST OF E-470. LAT...LON 3976 10482 3958 10487 3958 10448 3980 10448 $$ DANKERS
000 WWUS55 KBOU 122245 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 442 PM MDT MON JUN 12 2006 COC001-005-122252- /O.EXP.KBOU.SV.W.0052.000000T0000Z-060612T2245Z/ ARAPAHOE CO-ADAMS CO- 442 PM MDT MON JUN 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAMS AND WESTERN ARAPAHOE COUNTIES EXPIRED AT 445 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. THIS THUNDERSTORM WILL CONTINUE PRODUCING LOCALLY HEAVY RAIN OVER CENTRAL ADAMS COUNTY THROUGH ABOUT 5 PM. WIND GUSTS UP TO 45 MPH WILL ALSO BE POSSIBLE AS THIS THUNDERSTORM DISSIPATES. A NEW THUNDERSTORM HAS DEVELOPED TO THE NORTH OF DENVER INTERNATIONAL AIRPORT...WHICH WILL BE MOVING INTO SOUTHERN WELD COUNTY. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR THIS STORM UNTIL 530 PM MDT. LAT...LON 3976 10482 3958 10487 3958 10448 3980 10448 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:39 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 12, 2:39 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 239 PM MDT MON JUN 12 2006 .SHORT TERM DISCUSSION...CURRENT ANALYSIS SHOWS A NICE TONGUE OF ABUNDANT LOW LEVEL MOISTURE STRETCHING ACROSS THE PLAINS...GENERALLY EAST OF A LINE FROM GREELEY TO DIA TO MONUMENT HILL. THIS HAS RESULTED IN CAPES IN EXCESS OF 2000 J/KG IN THOSE AREAS. HOWEVER...THERE WAS ALSO PRETTY SIGNIFICANT CONVECTIVE INHIBITION OF 20-50 J/KG. THIS CIN WAS DECREASING RATHER QUICKLY THOUGH UNDER STRONG AFTERNOON SUNSHINE AND SURFACE HEATING...AND HAS ALREADY ERODED ALONG THE FRONT RANGE. WITH CONTINUED HEATING...STORMS SHOULD BE ABLE TO POP THROUGH THE CAP AND A FEW OF THESE ARE EXPECTED TO BECOME SEVERE RATHER QUICKLY WITH GIVEN CAPE VALUES. WILL CONTINUE TO THE IDEA OF HIGHEST THREAT OF SEVERE WEATHER JUST EAST OF THE I-25 CORRIDOR. EASTWARD EXTENSION MAY HAVE TO BE PUSHED FARTHER EAST THROUGH THE STERLING AND AKRON AREAS IF CIN CONTINUES TO ERODE QUICKLY. EVENING CONVECTION SHOULD WIND DOWN BY MIDNIGHT AS AIRMASS COOLS AND STABILIZES. LOW LEVEL MOISTURE WILL REMAIN OVER THE PLAINS THROUGH TUESDAY MORNING WITH POTENTIAL FOR STRATUS/PATCHY FOG. MOISTURE THEN DECREASES SIGNIFICANTLY IN ALL LEVELS BY TUESDAY AFTERNOON AND FURTHER WARMING ALOFT SHOULD PREVENT ANY STORM DEVELOPMENT. EXPECT HIGH TEMPERATURES AT LEAST IN THE MID 90S ALONG THE FRONT RANGE WITH CONTINUED WARMING ALOFT. .LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL REMAIN BE OVER THE AREA ON WED AND THEN FLATTEN ON THU AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN ROCKIES. AS A RESULT SW FLOW ALOFT WILL GRADUALLY INCREASE ON WED AND BECOME MORE WSW ON THU WITH DOWNSLOPE LOW LEVEL FLOW EAST OF THE MTNS. WITH HOT TEMPS...LOWERING RELATIVE HUMIDITIES AND INCREASING LOW LEVEL WINDS FIRE DANGER MAY REACH EXTREME LEVELS WED AFTN AND AGAIN ON THU ESPECIALLY IN AND NEAR THE FOOTHILLS. MEANWHILE SOME MID LEVEL MOISTURE IS FCST OVER THE AREA BOTH WED AND THU WITH SOME MID LEVEL COOLING MAINLY ON THU. THUS WITH STEEPENING LAPSES COULD SEE SOME ISOLD HI BASED CONVECTION ON WED AFTN WITH MORE COVERAGE THU AFTN WHICH COULD MAKE FIRE DANGER SITUATION EVEN WORSE. HIGH TEMPS BOTH WED AND THU OVER NERN CO WILL RISE WELL INTO THE 90S TO AROUND 100 DEGREES BASED ON 700 MB TEMPS AND LOW LEVEL DOWNSLOPE FLOW. ON FRI FLOW ALOFT WILL BECOME MORE WNW AS A WEAK COLD FRONT MOVES INTO NERN CO. THIS FRONT SHOULD BRING SOME COOLER TEMPS TO NERN CO WITH READINGS 5 TO 10 DEGREES COOLER. LATEST GFS AND PRIOR DGEX DOES NOT SHOW MUCH LEVEL MOISTURE WITH THIS FRONT HOWEVER THIS COULD BE SOMEWHAT UNDERDONE SO WILL LEAVE IN LOW POPS JUST IN CASE LOW LEVEL MOISTURE IS A BIT HIGHER. GUSTY WNW WINDS WILL STILL BE POSSIBLE ON FRI OVER THE HIGHER TERRAIN SO FIRE DANGER THREAT MAY CONTINUE IN THE FOOTHILLS. OVER THE WEEKEND A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA WITH MAINLY DRY WLY FLOW ALOFT. TEMPS WILL RISE ON SAT OVER NERN CO WITH READINGS BACK INTO THE 90S. FOR SUN LAST NIGHTS GFS HAD ANOTHER WEAK FRONT MOVING INTO NERN CO ON SUN HOWEVER THE LATEST RUN NOW KEEPS FRONT FURTHER NORTH. NOT SURE WHICH SOLUTION IS CORRECT AT THIS PINT. IF FRONT DOES NOT MOVE INTO NERN CO TEMPS ON SUN WILL REMAIN VERY HOT AS GFS SHOWS 700 MB TEMPS AROUND 20 DEGREES C. MEANWHILE DESPITE GFS SHOWING SOME MID LEVEL MOISTURE MOVING ACROSS AREA WARM MID LEVEL TEMPS ON SAT AND SUN SHOULD KEEP ANY TSTM ACTIVITY RATHER ISOLATED. ON MON ONCE AGAIN SOME DISAGREEMENT BETWEEN CURRENT GFS AND PRIOR RUN WHICH HAD SHOWED ANOTHER FRONT MOVING INTO NERN CO. LATEST GFS NOW KEEPS THIS FRONT NORTH OF AREA ON MON WHICH WOULD LEAD TO MORE HOT AND DRY WEATHER. HOWEVER IF PREVIOUS RUN IS CORRECT THEN EXPECT COOLER TEMPS AND POSSIBLY A BETTER CHANCE OF TSTMS OVER NERN CO EARLY NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH 12PM MDT WEDNESDAY UNTIL 9PM MDT WEDNESDAY EVENING FOR FIRE WEATHER ZONES 214...215 AND 216. && BARJENBRUCH/RPK
Hazardous weather outlook, Jun 12, 10:54 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT MON JUN 12 2006 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE MOUNTAINS AND FOOTHILLS EARLY THIS AFTERNOON...AND THEN SPREAD AND DEVELOP SOUTHEAST ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING. LOW LEVEL MOISTURE AND INSTABILITY IS EXPECTED TO BE GREATEST IN AREAS EAST OF A LINE FROM KIOWA TO BENNETT AND GREELEY. HOWEVER...OVER THE FAR NORTHEAST CORNER OF THE STATE INSTABILITY WILL BE LIMITED BY SOMEWHAT COOLER TEMPERATURES WHICH WILL PREVENT THUNDERSTORM INITIATION. THEREFORE...THE HIGHEST THREAT FOR ANY SEVERE STORMS THIS AFTERNOON AND EVENING APPEARS TO BE SETTING UP FROM JUST EAST OF I-25 EASTWARD TO THE FORT MORGAN AND LIMON AREAS...OR ROUGHLY HIGHWAY 71. WIND SHEAR IN THE ATMOSPHERE HAS WEAKENED SINCE YESTERDAY. HOWEVER...SLIGHTLY HIGHER INSTABILITY IS STILL EXPECTED TO RESULT IN A FEW SEVERE STORMS WITH HAIL UP TO 1 INCH IN DIAMETER...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND MAINLY DRY WEATHER WILL BE OVER THE AREA THROUGH FRIDAY WITH ONLY ISOLATED HIGH BASED THUNDERSTORMS. FIRE DANGER WILL BE ON THE INCREASE AS WELL FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM. BARJENBRUCH/RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 45 min |
| Jun 11, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 60 min |
| Jun 11, 7:24 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 66 min |
| Jun 11, 8:03 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 42 min |
| Jun 11, 8:23 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 67 min |
| Jun 12, 2:40 PM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more | 38 hr |
| Jun 12, 4:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.